Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 17, NWS Cleveland, OH

July 3, 2014

NWS Cleveland, OH issued this small craft advisory at Jul 3, 2014, 6:14 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2014, 6:14 PM EDT (22:14 UTC)
Expired
Jul 4, 2014, 10:00 AM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WHUS71 KCLE 032214
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
614 PM EDT THU JUL 3 2014

LEZ146>149-040615-
/O.NEW.KCLE.SC.Y.0017.140703T2214Z-140704T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
614 PM EDT THU JUL 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME
  NORTH TONIGHT AND THEN SLOWLY DIMINISH ON FRIDAY. WAVES OF 3 TO
  5 FEET WILL CONTINUE TONIGHT AND THEN DIMINISH TO 1 TO 3 FEET ON
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>145-040615-
/O.NEW.KCLE.SC.Y.0017.140703T2214Z-140704T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
614 PM EDT THU JUL 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME
  NORTH THIS EVENING AND THEN SLOWLY DIMINISH OVERNIGHT. WAVES OF
  3 TO 5 FEET WILL DIMINISH TO 1 TO 3 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
505 
WHUS71 KCLE 040442
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1242 AM EDT FRI JUL 4 2014

LEZ142>145-040545-
/O.CAN.KCLE.SC.Y.0017.000000T0000Z-140704T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1242 AM EDT FRI JUL 4 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LEZ146>149-041245-
/O.CON.KCLE.SC.Y.0017.000000T0000Z-140704T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1242 AM EDT FRI JUL 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 15 KNOTS WILL BECOME
  NORTH BY SUNRISE THEN SLOWLY DIMINISH TODAY. WAVES OF 3 TO 5
  FEET WILL DIMINISH TO 1 TO 3 FEET BY LATE THIS MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
944 
WHUS71 KCLE 040749
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT FRI JUL 4 2014

LEZ146>149-041400-
/O.CON.KCLE.SC.Y.0017.000000T0000Z-140704T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
349 AM EDT FRI JUL 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS AND WAVES: NORTH TO NORTHWEST WINDS OF 10 TO 15 KNOTS WILL
  DIMINISH INTO THE AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO
  1 TO 3 FEET BY LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
972 
WHUS71 KCLE 041404
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EDT FRI JUL 4 2014

LEZ146>149-041515-
/O.EXP.KCLE.SC.Y.0017.000000T0000Z-140704T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1004 AM EDT FRI JUL 4 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS WILL REMAIN FROM THE NORTH AT 10 TO 15 KNOTS THROUGH THE
AFTERNOON WITH WAVES CONTINUING AT 2 TO 4 FEET. CONDITIONS MAY BE
TOO CHOPPY FOR SOME BOATERS. 

THE WAVES SHOULD DECREASE TO 1 TO 3 FEET THIS EVENING AS 
THE WINDS DECREASE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 3:30 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 3, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUL 3 2014

.SYNOPSIS...
HIGH PRESSURE OVER IOWA WILL MOVE ACROSS OHIO FRIDAY NIGHT AND OFF
THE VIRGINIA COAST BY SUNDAY. A COLD FRONT WILL DROP SOUTHEAST INTO
THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY/...
UPPER ENERGY AND BETTER MOISTURE WILL BE LIFTING ENE OF THE AREA THE
FIRST HALF OF TONIGHT. THIS IN COMBINATION WITH THE AIRMASS
STABILIZING SHOULD ALLOW THE CONVECTION TO GRADUALLY TAPER OFF AND
SHIFT EAST WITH MOST OF THE SHRA OUT OF THE CWA BY MIDNIGHT.
DECREASING CLOUDS AND WINDS SHOULD FINALLY ALLOW TEMPS TO FALL WITH
LOWS INTO THE LOW TO MID 50S FOR ALL BUT THE LAKESHORE WHERE MID TO
UPPER 50S MORE LIKELY.

&&

.SHORT TERM /6 AM FRIDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE WITH DRY AIR WILL CONTINUE TO SPREAD ACROSS THE AREA
FRI AND SHOULD PROVIDE DRY CONDITIONS. SOME CONCERN THAT THERE COULD
BE ENOUGH UPPER SUPPORT FOR AN ISOLATED SHRA TO DEVELOP ALONG THE
EAST FRINGE OF THE CWA WITH DAYTIME HEATING. TEMP FRI SHOULD REMAIN
COOLER THAN NORMAL AS THE COOL FLOW FROM THE N TO NW CONTINUES.

THE HIGH MOVES OVER THE AREA FRI NIGHT SO WE SHOULD SEE MOSTLY CLEAR
SKIES...LIGHT WINDS TO AGAIN ALLOW TEMPS TO FALL INTO THE LOW TO MID
50S FOR MOST OF THE AREA. THE HIGH WILL STILL GENERALLY BE OVER THE
CWA SAT FOR CONTINUED MOSTLY SUNNY SKIES. TEMPS SHOULD REBOUND SOME
WITH HIGHS GETTING INTO THE MID TO UPPER 70S IN A LOT OF PLACES.

DRY CONDITIONS SHOULD CONTINUE INTO SUN WHILE TEMPS WARM. THE MODELS
SHOW THE RETURN FLOW BRINGING MOISTURE BACK INTO THE AREA LATER SUN
AND SUN NIGHT ALLOWING FOR POSSIBLE CONVECTION TO SPREAD INTO THE
AREA AS EARLY AS SUN EVE BUT MORE LIKELY SUN NIGHT INTO MON. TEMPS
MON SHOULD BE NEAR NORMAL BUT WILL BE HIGHLY DEPENDENT ON THE AMOUNT
OF CLOUD COVER AND WHERE CONVECTION MAY BE OCCURRING DURING THE PEAK
DAYTIME HEATING HOURS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
OVERALL PATTERN TRENDING TOWARD A WET PERIOD IN THE MIDDLE AND
LATTER PART OF THE WEEK. UPPER LEVEL TROUGH SETS UP ALLOWING FOR
INCLEMENT WEATHER TO DEVELOP IN THE FORM OF WIDELY SCATTERED SHOWERS
BY THE END OF THE WEEK. WEAK STATIONARY FRONT WILL SET UP ACROSS THE
REGION ON TUESDAY AS WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE
FRONT. ONCE THE LOW MOVES EAST OF THE AREA...FRONT WILL SLIDE SOUTH
AS A COLD FRONT. UNFORTUNATELY...UPPER LEVEL STILL PUSHING MOISTURE
INTO THE REGION AND WITH TROUGHINESS ALOFT AND DAY TIME HEATING...WE
COULD SEE SCATTERED SHOWERS DEVELOPING PERIODICALLY. HIGH PRESSURE
WILL BUILD SOUTHEAST INTO THE REGION AND MAKE SOME ATTEMPT AT DRYING
THINGS OUT BY WEEKS END. TEMPERATURES WILL BY ON THE UPSWING AHEAD
OF THE LOW PRESSURE SYSTEM AS WARM AIR ADVECTION DEVELOPS. ONCE
FRONTAL BOUNDARY SLIDES SOUTH OF THE AREA...COLD AIR ADVECTION TAKES
PLACE AND TEMPERATURES WILL SETTLE BACK INTO COOLER TREND BY MID TO
LAKE WEEK. SOME WARMING TAKES PLACE THEN BY FRIDAY AS HIGH PRESSURE
BUILDS EAST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
COLD FRONT PUSHING THROUGH THE AREA AT THIS TIME AND APPEARS TO BE
LOCATED OVER EASTERN OHIO WHERE DEW POINTS DROP OFF DRAMATICALLY
FROM EAST TO WEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE
FRONT CONTINUE TO PUSH EAST AS WELL AND SHOULD BE OUT OF THE AREA
WITHIN THE NEXT HOUR OR SO. EXPECTING POST FRONTAL LOWER DECK OF
CLOUDS TO MOVE EAST ACROSS THE REGION THIS AFTERNOON AND SHOULD
ONLY BE AROUND MVFR AT THE WORST. THEN IMPROVEMENT TAKES PLACE TO
CLEARING OR MAINLY HIGH CLOUDS REST OF THE PERIOD. SOME FOG
POSSIBLE AT AKRON CANTON AND YOUNGSTOWN OVERNIGHT.

OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS SUNDAY NIGHT
INTO MONDAY.

&&

.MARINE...
BORDERLINE SMALL CRAFT ADVISORY WILL OCCUR THIS AFTERNOON AND
TONIGHT.  WAVES REACHING 3 FEET ALONG THE SHORE. EXPECTING WINDS TO
DIMINISH ON FRIDAY AND EVEN FURTHER BY FRIDAY NIGHT. SO WILL HOLD
OFF ON ISSUING SMALL CRAFT ADVISORY AT THIS TIME. WINDS SHIFT AROUND
TO THE SOUTHWEST ON SUNDAY AND INCREASE  WELL IN ADVANCE OF THE NEXT
STORM SYSTEM BUT DIMINISH BY SUNDAY AFTERNOON.  FURTHER
STRENGTHENING OF THE WIND EXPECTED ON MONDAY JUST IN ADVANCE OF THE
COLD FRONT. COLD FRONT SLIDES THROUGH ON TUESDAY AND WINDS DIMINISH.
MAY NEED A SMALL CRAFT MONDAY INTO TUESDAY AT SOME POINT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, Jul 3, 4:18 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EDT THU JUL 3 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
418 AM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:29 AM EDTSpecial Marine WarningCLE76 min

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.